MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403921
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: patient reported to be in their (b)(6).(b)(4).The returned flexiva id 365 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 276 cm from the end of the connector to the end of the fiber body.The exposed glass tip was detached/separated.Examination under magnification confirmed the pattern was consistent with a fracture.Light from the sma connector was bright and round.No other issues with the device were noted.The reported event was not confirmed.The analysis of the returned device revealed that the exposed glass tip was detached/separated from the fiber.Therefore, degradation of the exposed glass tip could not be confirmed.Additionally, light from the sma connector was bright and round, indicating no fractures to the fiber connector.Product analysis observed the fiber tip was detached and separated from the fiber body, and not returned, resulting in the unconfirmed complaint of fiber tip degraded.Although the reported complaint was not confirmed, the detached/separated tip may have contributed to difficulties using the fiber.Fibers can interact with the scope as it passes through, which in tortuous anatomy can cause stresses that can result in fiber damage.Articulation of the scope with a fiber extended through the scope may also cause stresses to the fiber to cause damage.It is likely the interaction with the scope as the device was handled in the procedure contributed to the event.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a flexiva id 365 laser fiber was used in a ureteroscopy procedure in the kidney and ureter performed on (b)(6) 2020.Reportedly, the laser unit used was a lumenis 10 watt laser console with the laser setting 0.8 x 8 joules and 0.3 x 53 hertz.According to the complainant, during the procedure, the fiber tip was degrading abnormally fast and seemed to spark on the incredibly hard stone.The aiming beam was also visible along the outside jacket of the entire length of the fiber several times during the procedure.The procedure was completed with another flexiva id 365 laser fiber.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of laser fiber tip/face deformation.

Brand Name
FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11337501
Report Number3005099803-2021-00597
Device Sequence Number3483709
Product Code GEX
UDI-Device Identifier08714729963783
UDI-Public08714729963783
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2023
Device Model NumberM006R8403921
Device Catalogue Number69271
Device Lot Number0000009973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2021
Initial Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1